Hail, Park
- When
- September 28, 2:30 PM MST
- Where
- Park County, Bailey
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -105.467
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 28, 2:15 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT TUE SEP 28 2004 .SHORT TERM DISCUSSION...A BIT MORE CONVECTION OVER THE MOUNTAINS THAN WAS ANTICIPATED...SO WILL RAISE POPS ACCORDINGLY AND WILL FORECAST SIMILAR WEATHER WED AFTERNOON. STILL EXPECTE THE SHOWERS TO DIE AS THEY MOVE OFF THE MOUNTAINS...BUT ADDED 10 POPS TO THE FRONT RANGE CITIES AS THERE IS A BETTER CHANCE OF THE REMNANTS MAKING IT THAT FAR EAST. PLAINS WINDS SHOULD TURN A BIT MORE SWLY THIS EVENING...WHICH SHOULD KEEP THE LOW CLOUDS FROM REDEVELOPING BUT THE EASTERN/SOUTHERN FRINGES MAY NEED TO BE WATCHED. AT LEAST ENOUGH DRYING TO PREVENT FOG. INCREASED CLOUD COVER AS THERE WILL BE MORE HIGH LEVEL MOISTURE FROM MORE CONVECTION. TWEAKED TEMPERATURES IN ACCORDANCE WITH SKY COVER CHANGES. .LONG TERM DISCUSSION...HAVE BEEN CALLED INTO A SERVICE BACKUP OF WFO PUEBLO...SO THIS IS GOING TO BE SHORT. MAIN STORY CONTINUES TO BE SLOW MOVING UPPER TROUGH MOVING OVER THE SOUTHWESTERN U.S. BETWEEN THURSDAY AND SATURDAY. SOUTHWESTERLY FLOW AHEAD OF THE TROUGH WILL BEGIN INCREASING THE MOISTURE OVER THE STATE TOMORROW NIGHT THROUGH THURSDAY EVENING. BY THURSDAY AFTERNOON...A PROLONGED PRECIPITATION EPISODE SHOULD BE GETTING GOING AS UPPER LEVEL DYNAMICS AND LIFT INCREASE OVER THE STATE. GFS SOLUTION HAS BEEN FAVORED...PARTIALLY BECAUSE IT IS A BIT MORE MODERATE THAN THE ETA SOLUTION. ETA IS ALSO FASTER AND STRONGER WITH BRINGING IN A SIGNIFICANT SURGE OF COLD AIR ON FRIDAY. MOS OUTPUT FOR FRIDAY HAS BEEN GETTING COOLER WITH EACH SUCCESSIVE RUN OVER THE PAST COUPLE DAYS. IF MODEL RUNS FROM TONIGHT AND TOMORROW MORNING CONTINUE THE TREND OF STRENGTHENING FRIDAY/S COLD FRONT...THEN THE FRONT RANGE MAY SEE THE FIRST SNOWFALL OF THE SEASON FRIDAY AFTERNOON OR FRIDAY EVENING. FOR NOW WILL HOLD OFF THE SNOW UNTIL FRIDAY NIGHT...BUT WILL HAVE MIXED RAIN AND SNOW ON THE PLAINS THROUGH FRIDAY AFTERNOON. THE UPPER TROUGH AXIS SHOULD BE OVER EASTERN COLORADO BY FRIDAY MORNING...AS THE SURFACE COLD FRONT MOVES INTO NORTHEAST COLORADO. TEMPERATURES ON FRIDAY WILL PEAK AROUND MIDDAY AND THEN BEGIN COOLING THROUGH THE AFTERNOON. PRECIPITATION SHOULD BECOME MORE SHOWERY THROUGH THE DAY FRIDAY AND THEN DIMINISH SATURDAY MORNING. BEYOND SATURDAY...A DRYING AND WARMING TREND SHOULD SPREAD ACROSS THE STATE AS AN UPPER RIDGE BUILDS OVER THE SOUTHWESTERN U.S. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT TUE SEP 28 2004 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT TUE SEP 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG IN THE FOOTHILLS NORTH OF INTERSTATE 70 WILL LIFT BY NOON. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND FOOTHILLS...ESPECIALLY IN AREAS WEST OF THE DIVIDE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PRECIPITATION EVENT IS EXPECTED TO BEGIN OVER THE FORECAST AREA ON THURSDAY AND THEN CONTINUE THROUGH SATURDAY MORNING. IN ADDITION TO RAINFALL DEVELOPING OVER THE MOUNTAINS AND PLAINS THURSDAY...A COLD FRONT IS EXPECTED TO MOVE INTO THE STATE ON FRIDAY. PRECIPITATION IN THE MOUNTAINS SHOULD CHANGE TO SNOW THURSDAY NIGHT AND ON THE PLAINS...GUSTY NORTH WINDS AND RAIN CHANGING OVER TO SNOW ARE EXPECTED SOMETIME FRIDAY. TIMING OF THE ONSET OF SNOWFALL ACROSS THE PLAINS IS UNCERTAIN AT THIS POINT. PRECIPITATION ACROSS THE FORECAST AREA WILL DECREASE TO SCATTERED SHOWERS BY SATURDAY MORNING. WARMER AND DRIER WEATHER IS EXPECTED ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415450, 5415446, 5415447, 5415448, 5415449.